You are here

Nilotinib user suffering with anxiety

Hi , I too have a few issues with Nilotinib, I am on it six months as I had awful stomach pain with Bosutinib and imatinib. I still have stomach issues but nothing like I had, however a week into Nilotinib I started suffering with restlessness, anxiety and vivid dreams causing sleepless nights. It occurred sporadically until two weeks ago and now I am  anxious daily. I truly believe it is drug related and not a state of mind. Has anyone else experienced this and if so what can I do about it ? I’m on 300mg twice daily.

 

Sorry to hear you are having problems!

Can the sleeplessness be caused taking meds very close to bedtime?

regards

Mick

Hi Mick, 

thanks so much for taking the time to reply, I appreciate it. I take them at 8am and 8pm, I’m not sure how long it takes for it to reach peak concentration in the body ? I was on Bosutinib for two months before this and never suffered any of these side effects but within a week of Nilotinib the restless legs, arms and constant dreaming set in .

Why was Bosutinib stopped?

i was taking that prior to dasatinib but due to liver problems was taken off it.  
 

I had similar problems with the restlessness and very strange dreams on Imatinib.  The only way I managed to reduce the problem was to get out on the bike and clear my head as much as possible.  That was until the breathlessness caused too many problems.

Do you have time and can you get out at all?

Hi Mick, sorry for not getting back sooner. Bosutinib was stopped due to severe stomach pain. Yeah I try to get out as best I can, but very tired also. It’s the constant vivid dreams have me waking up anxious and exhausted. These drugs are hard going. Were you taken off Imatinib because of it or did it just subside? Again thanks for taking the time to answer me.

I was taken off Imatinib due to depression and worsening breathlessness.  I had a couple of really bad days where I was contemplating some severe life choices, don’t want to go back there again!   The depression gradually improved once Imatinib was out of the system.    
I was prescribed antidepressants at the time but they were of no real use.
even now the only time I feel brighter is when I’m out biking and hill walking as it’s the only time I get out of my head space.  
it’s definitely worthwhile getting out and trying to be as active as you can be within your limitations! 😁

I was on nilotinib for about 2 months and had anxiety off and on towards the end, sort of trembling sometimes.  I was taken off the nilotinib for other reasons and this went away.  I'm now on dasatinib which does not seem to have the same effect.  

Nilotinib is very similar in its composition to imatinib, so it would not be surprising to me that if you had depression and anxiety on one, you might well on the other, too.  Dasatinib is completely different in its makeup.

Just wondering how is Dasatinib on the stomach ? I have a very sensitive stomach unfortunately, I’ve just settled on Nilotinib after five months apart from this other side effect. I’m just wondering if an antidepressant would work to offset it ?

Thanks again for all the invaluable information.

Apart from the breathlessness Dasatanib was the most tolerable med I’ve had so far.  The joys of having no constant knee pain was such a relief.  I had no stomach problems with it whatsoever.

 

Never had any stomach problems with dasatinib.  Had nausea with imatinib, even when taken with food (or an hour after food - no difference). Nausea would come at random times - while driving on the interstate at 70mph for instance(!) 

Yep!  5 days in (600mg daily) and I can already feel it! 🤷‍♂️🙄
 

I've a long history of gut problems and the dasatinib has been okay.  A bit of nausea, but low level and can be ignored. 

Nilotinib was much more of a problem for my digestion.  I think part of the difficulty was the twice daily 3 hour empty times.  About a month in on nilotinib I ran into real gut problems, and unable to take my usual treatment of omeprazole my only solution was to work out a very rigid (and calorie poor) diet along with Rolaids in the middle of the day.  It took about 2 weeks and my gut issues abated, but my appetite remained suppressed and I was unable to tolerate moderately large meals until I was taken off a month later.  

does anybody know if cannabis would be appropriate to take to help with the nausia anxiety and boan pain associated with tasigna ?   

Thread continued from: 
Nilotinib - feeling very exhausted